# SDR CA061011001

- Difficulty date: August 29, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Mtsbsi MU2B60
- Aircraft time: 13,252 hours
- Engine: Garrtt TPE33110
- Propeller: Hartzl HCB4TN5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 31030351
- Condition: Failed
- Location: Engine
- Part time: 5,858 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

(CAN) AN IN-FLIGHT SHUTDOWN WAS CARRIED OUT WHEN THE ENGINE STARTED TO SURGE AND THE NEGATIVE TORQUE SYSTEM (NTS) PULSE. UPON DISASSEMBLY AT AN ENGINE REPAIR FACILITY, IT WAS NOTED THAT THE CAUSE WAS PREMATURE WEAR AND SUBSEQUENT FAILURE OF THE DUAL P/N: 3103035-1 BEARINGS. FAILURE OF THIS BEARING SET CAUSED LOSS OF ENGAGEMENT BETWEEN THE SPUR GEAR P/N: 896804-2 AND THE MATING GEAR IN THE TORQUE SENSOR. THE INTEGRITY OF THE FCU DRIVE TRAIN WAS LOST AND THE ENGINE FAILED WHEN THE FUEL CONTROL STOPPED BEING DRIVEN. THE ENGINE IS BEING OVERHAULED AT THIS TIME.  IT IS TO BE NOTED THAT AN OIL SAMPLE WAS TAKEN 9.7 HOURS PRIOR TO THE FAILURE. THE SAMPLE CAME BACK (INSPECT THIS ENGINE IMMEDIATELY) ONE WEEK AFTER THE EN
